Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: New to Posting: Meds Social Anxiety / Atypical Dep aster

Posted by Tomatheus on March 15, 2013, at 11:06:04

In reply to Re: New to Posting: Meds Social Anxiety / Atypical Dep, posted by aster on March 15, 2013, at 9:11:17

Aster,

Thank you for responding and for also reading my blog. I actually didn't have any difficulty coming off of Paxil, and I understand that such a response is atypical. I still wonder if maybe my back-and-forth type of response to the medication (where I was experiencing either euthymia or hypomania for a few days, followed by fatigue or depression for a few days, before the cycle repeated itself) might have been why I noticed no withdrawal symptoms after I stopped Paxil. In other words, I'm thinking that maybe because I never felt a certain way for an extended period of time on Paxil and was constantly going back and forth as far as my affective state was concerned, perhaps my biochemistry was also fluctuating on the medication, and my body never became too accustomed to a certain biochemical response, if that makes any kind of sense. Of course, that's just a guess of mine, and I don't really know why I didn't experience withdrawal after I discontinued Paxil, but for me, strangely enough, there was no withdrawal.

I take Abilify now mainly not for its antidepressant properties, but for its antipsychotic properties, because after about seven years of experiencing my symptoms of chronic fatigue, or vegetative depression, I suddenly started experiencing psychotic symptoms along with cognitive problems about six years ago. This was three months into a trial on tranylcypromine (generic Parnate) and SAM-e (a combination that's not recommended to be taken) that I was responding partially to, as far as my chronic fatigue and vegetative depression were concerned. I had previously attributed the onset of my psychosis and cognitive problems to a medication that I tried before these symptoms presented themselves called aminoguanidine, but after recently going through some old e-mails and noticing that I took aminoguanidine a month before the onset of my psychosis and cognitive problems (as opposed to right before these symptoms came on), I reached the conclusion that aminoguanidine most likely did not contribute to the onset of my psychosis and cognitive problems. So, I'm responding reasonably well to Abilify as an antipsychotic, although I don't find its antidepressant/antifatigue properties to be very pronounced.

What I'm taking for my chronic fatigue, or vegetative depression, right now, is vitamin D3. I've only been taking the vitamin for less than a week, but so far, I'm rather pleased by the results. I recently visited an orthomolecular treatment center and had some tests done, and the results that came back indicated that my white blood cells were high (which is a finding that's been coming back for years when I've been hospitalized) and that my vitamin D level was low. So, that's why I'm taking the vitamin D3. I actually think that visiting an orthomolecular doctor, or perhaps a naturopathic doctor if you don't live near an orthomolecular doctor, might be a good idea if you feel like you're stuck, as far as your mental conditions are concerned. I don't know for sure how vitamin D is going to work out in the long run for me, but for me, going to an orthomolecular doctor at least gave me some idea as to what's going on in my body so more informed treatment decisions could be made. You and others on this board might find such an approach to be helpful.

Although I do suffer from hypersomnia and a little bit of leaden paralysis, I would say that my "depression" (if I can call it that -- I tend to prefer to refer to it as a fatigue) is more melancholic than it is atypical. So, what I can tell you about the treatments for atypical depression and social anxiety is based less on my own experiences than it is on what I've read. But as far as my experience with chronic fatigue or vegetative depression is concerned, the only antidepressant that ever significantly relieved my symptoms for more than a few days at a time was Nardil. Although I wouldn't say that I have atypical depression or social anxiety, Nardil did exert significant therapeutic benefits for longer than any other antidepressant than I tried. And it does seem to be stated often that Nardil is considered to be the "gold standard" of treatment for both atypical depression and social anxiety. So, as far as effectiveness is concerned, Nardil seems like it would be the go-to medication for atypical depression and social anxiety, but it's not usually a first choice for these conditions because of the medication's potential for interactions and because individuals taking Nardil must follow a restricted diet. Nardil may also be less effective than it used to be before its formulation was changed in 2003, but some people still seem to respond to the medication, and I think it's certainly something that's worth trying, especially if all else has failed.

Well, I'm sorry for making this post as long as I did, but I hope that you find the information that I've provided here to be of some use. As I did in my last post, I'd like to wish you luck with your treatment. Hopefully you'll find a treatment of combination of treatments that will serve you well, and hopefully that will be sooner rather than later.

Tomatheus


Dx: schizoaffective disorder

Treatments: Abilify & vitamin D3

tomatheus.blogspot.com


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tomatheus thread:1040349
URL: http://www.dr-bob.org/babble/20130308/msgs/1040390.html